Alert archive / New York / Snow Advisories in 2007

Snow Advisory 2, NWS New York, NY

February 1, 20074 counties in Connecticut; 6 counties in New York; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this snow advisory at Feb 1, 2007, 4:48 AM EST for 4 counties in Connecticut; 6 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Feb 2, 2007, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 4:48 AM EST (09:48 UTC)
In effect from
Feb 2, 2007, 1:00 AM EST
Expired
Feb 1, 2007, 3:26 PM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KOKX 010948
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
448 AM EST THU FEB 1 2007

...LIGHT SNOWFALL EXPECTED LATE TONIGHT INTO FRIDAY AFTERNOON...

.LOW PRESSURE DEVELOPING IN THE SOUTHEAST U.S THIS MORNING WILL
MOVE OFF THE MID ATLANTIC COAST THIS EVENING. AS THE LOW PRESSURE
SYSTEM BEGINS TO INTENSIFY OFF THE MID-ATLANTIC COAST LATE
TONIGHT IT WILL SPREAD LIGHT SNOW ACROSS THE ENTIRE REGION. THE
SNOW MAY BECOME MODERATE IN INTENSITY LATE TONIGHT THROUGH FRIDAY
MORNING AS LOW PRESSURE TRACKS TOWARDS LONG ISLAND. SNOW MAY MIX
WITH OR CHANGE TO RAIN CLOSER TO THE COAST LATER FRIDAY MORNING AS
SOME WARMER AIR WORKS INTO THE REGION. BEFORE THAT HAPPENS
THOUGH...AN AXIS OF LIGHT SNOWFALL IS EXPECTED ACROSS THE ADVISORY
AREA. PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE FRIDAY
AFTERNOON BEFORE ENDING FRIDAY EVENING AS LOW PRESSURE TRACKS EAST
OF CAPE COD.

CTZ009-010-NJZ006-NYZ071>077-012200-
/O.NEW.KOKX.SN.Y.0002.070202T0600Z-070202T2100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-
448 AM EST THU FEB 1 2007

...SNOW ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY. 

LIGHT SNOW WILL OVERSPREAD THE REGION AFTER MIDNIGHT
TONIGHT...BECOMING MODERATE IN INTENSITY LATE TONIGHT THROUGH
FRIDAY MORNING. 1 TO 2 INCHES OF SNOWFALL ARE POSSIBLE BY THE
MORNING COMMUTE FRIDAY MORNING...WITH REDUCED VISIBILITIES AND
SLUSHY ROADS MAKING FOR HAZARDOUS DRIVING CONDITIONS..

SOME RAIN WILL MIX IN WITH THE PRECIPITATION LATE FRIDAY
MORNING...BEFORE CHANGING TO ALL RAIN BY EARLY AFTERNOON. BUT THE
PREDOMINANT PRECIPITATION WILL BE SNOW...WITH SNOWFALL AMOUNTS OF
2 TO 3 INCHES EXPECTED BEFORE THE SNOW CHANGES TO RAIN FRIDAY
AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NJZ002>005-011-NYZ069-070-012200-
/O.NEW.KOKX.SN.Y.0002.070202T0600Z-070202T2100Z/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ROCKLAND-
NORTHERN WESTCHESTER-
448 AM EST THU FEB 1 2007

...SNOW ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY. 

LIGHT SNOW WILL OVERSPREAD THE REGION AFTER MIDNIGHT
TONIGHT...BECOMING MODERATE IN INTENSITY LATE TONIGHT THROUGH
FRIDAY MORNING. 1 TO 2 INCHES OF SNOWFALL ARE POSSIBLE BY THE
MORNING COMMUTE FRIDAY MORNING...WITH REDUCED VISIBILITIES AND
SNOW COVERED ROADS MAKING FOR HAZARDOUS DRIVING CONDITIONS.

SOME RAIN MAY MIX IN WITH THE PRECIPITATION FRIDAY
AFTERNOON...BUT THE PREDOMINANT PRECIPITATION WILL BE SNOW.
SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED BEFORE THE SNOW
TAPERS OFF FRIDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ005>008-012200-
/O.NEW.KOKX.SN.Y.0002.070202T0600Z-070202T2100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
448 AM EST THU FEB 1 2007

...SNOW ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY. 

LIGHT SNOW WILL OVERSPREAD THE REGION LATE TONIGHT...BECOMING
MODERATE IN INTENSITY TOWARDS DAYBREAK AND CONTINUING THROUGH
FRIDAY MORNING. AROUND 1 INCH OF SNOWFALL IS POSSIBLE BY THE
MORNING COMMUTE FRIDAY MORNING...WITH REDUCED VISIBILITIES AND
SNOW COVERED ROADS MAKING FOR HAZARDOUS DRIVING CONDITIONS.

SOME RAIN MAY MIX IN WITH THE PRECIPITATION EARLY FRIDAY
AFTERNOON ACROSS NORTHERN NEW LONDON AND NORTHERN MIDDLESEX
COUNTIES...BUT THE PREDOMINANT PRECIPITATION WILL BE SNOW.
SNOWFALL AMOUNTS OF 3 TO 4 INCHES ARE EXPECTED BEFORE THE SNOW
TAPERS OFF FRIDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS41 KOKX 012026
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
326 PM EST THU FEB 1 2007

...SNOW ADVISORY IS CANCELLED...

.LOW PRESSURE WILL PASS SOUTH AND EAST OF LONG ISLAND LATE TONIGHT
AND THROUGH FRIDAY. SNOW WILL SPREAD INTO THE AREA...MAINLY AFTER
MIDNIGHT...BEFORE MIXING WITH AND CHANGING OVER TO RAIN FRIDAY
MORNING. LIGHT ACCUMULATIONS WILL BE POSSIBLE...BUT ACCUMULATIONS
WILL NOT MEET ADVISORY CRITERIA.

CTZ005>010-NJZ002>006-011-NYZ069>077-012130-
/O.CAN.KOKX.SN.Y.0002.070202T0600Z-070202T2100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-
326 PM EST THU FEB 1 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SNOW
ADVISORY. 

LOW PRESSURE WILL PASS SOUTH AND EAST OF LONG ISLAND LATE TONIGHT
AND THROUGH FRIDAY. SNOW WILL SPREAD INTO THE AREA...MAINLY AFTER
MIDNIGHT...BEFORE MIXING WITH AND CHANGING OVER TO RAIN DURING THE
COMMUTE FRIDAY MORNING. ACCUMULATIONS WILL GENERALLY RANGE FROM
ABOUT AN INCH OR SO ACROSS COASTAL LOCATIONS AND 1 TO 2 INCHES
ACROSS THE LOWER HUDSON VALLEY AND EASTERN CONNECTICUT. THESE
AMOUNTS WILL NOT MEET ADVISORY CRITERIA...THEREFORE...THE SNOW
ADVISORY HAS BEEN CANCELLED.

$$

MPS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this snow advisory went out at Feb 1, 4:00 AM EST, 48 minutes earlier.

Area forecast discussion, Feb 1, 4:00 AM EST, 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE UPTON NY
400 AM EST THU FEB 01 2007

.NEAR TERM (TODAY)...
MID-DECK LOWER AND THICKENS DURING THE DAY AS DEEP WSW FLOW DEVELOPS
IN WAKE OF DEPARTING HIGH PRESSURE.  WITH SW FLOW AND 950 HPA TEMPS
MODERATING TO AROUND -2C...SURFACE TEMPS SHOULD BE ABLE TO CLIMB
INTO THE MID TO UPPER 30S ACROSS THE REGION DESPITE CLOUD COVER.
INCREASING ISENTROPIC LIFT AND THETA-E ADVECTION...WITH LEFT FRONT
QUAD JET-STREAK LIFT BY LATE AFTERNOON SHOULD ALLOW FOR SOME
SCATTERED SNOW SHOWER DEVELOPMENT...MORESO ACROSS S&E SECTIONS. WILL
ADD SLIGHT CHANCE/CHANCE POPS FOR LATE AFTERNOON.
&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)....
SHORTWAVE BEGINS TO DIG INTO NORTHERN PLAINS TONIGHT...WITH
MID-UPPER LEVEL FLOW TURNING A BIT MORE SW. THIS WILL TRACK A SERIES
OF LOW PRESSURE WAVES DEVELOPING ACROSS THE GULF COAST THIS MORNING
TO N CAROLINA COAST BY THIS EVENING. MODELS ARE IN DECENT AGREEMENT
WITH DEEPER MOISTURE AND LIFT STAYING TO THE SOUTH OF THE REGION
THROUGH AROUND MIDNIGHT. THE MODEL DISCREPANCIES STILL LIE IN THE
STRENGTH OF A SHORTWAVE CURRENTLY OVER ARIZONA/NEW MEXICO...WHICH
WILL ROUND BASE OF DIGGING MID WEST TROUGH AND RIDE NE IN CROSS
CONTINENTAL SW UPPER FLOW...AND HOW IT WILL AID IN CYCLOGENESIS OFF
THE MID-ATLANTIC COAST FRIDAY MORNING.

BOTH GFS/NAM HAVE INITIALIZED THIS WELL AND FAIRLY SIMILARLY EARLY
THIS MORNING. THE GFS MAINTAINS A STRONGER SHORTWAVE APPROACHING THE
MID-ATLANTIC COAST WHICH AIDS IN STRONGER CYCLOGENESIS...WITH LOW
PRESSURE INTENSIFYING TO ABOUT 991 MB AS IT TRACKS TO AROUND 40/70
BENCHMARK BY 18Z FRIDAY. THIS TRACK AND MORE AGGRESSIVE SOLUTION IS
SUPPORTED BY THE UKMET. THE ECMWF HAS A SLIGHTLY FARTHER OFFSHORE
TRACK AND IS 3-5 MB WEAKER WITH THE SYSTEM. THE 09Z SREF AND 12 GFS
ENSEMBLES HAVE A SIMILAR TRACK TO ECMWF...AND MAINTAIN A WEAKER
SOLUTION. MEANWHILE THE NAM...NEVER REALLY INTENSIFIES THE WAVE
COMING OFF THE MID-ATLANTIC COAST AND TRACKS IT WELL  S AND E OF
40/70 BENCHMARK.

WITH THIS SAID WILL GO WITH THE MIDDLE OF THE ROAD SOLUTION
SUPPORTED BY ENSEMBLES AND ECMWF...WHICH WILL HAVE A SLIGHTLY WEAKER
AND SLIGHTLY FARTHER OFFSHORE SOLUTION OF THE 00Z GFS. THIS ALSO
MAINTAINS REASONABLE CONTINUITY WITH THE GOING FORECAST.

SO WILL SEE LIGHT SNOW DEVELOPING LATE TONIGHT SPREADING OVER THE
CWA FROM SW TO NE IN LARGE SCALE LIFT AND UPPER DIVERGENCE OF LEFT
FRONT 170 KT+ UPPER JET EXTENDING INTO THE MID-ATL. THEN AS WE GET
INTO A BIT OF DEFORMATION ENHANCEMENT OF QPF...COULD HAVE A PERIOD
OF MODERATE PRECIP AFTER 09Z TONIGHT THROUGH FRIDAY MORNING AS LOW
PRESSURE DEEPENS AND TRACKS TO VICINITY OF 40/70 LAT/LON BY BY
AFTERNOON.

IN TERMS OF P-TYPE...GFS IS WARMEST OF ALL MODEL SOLUTIONS...WARMING
850 TEMPS TO 1-2C ABOVE ZERO ALONG THE COAST...WHILE PREFERRED SUITE
OF SOLUTIONS KEEPS 850 TEMPS BELOW ZERO...EXCEPT FOR PERHAPS EASTERN
LI. WITH SUB-FREEZING 850 HPA TEMPS AND A NE FLOW LOCKING IN SOME
COLD DURING THE EVENT WILL LEAN TOWARDS A COUPLE DEGREES COLDER THAN
GFS SOLUTION. SURFACE TEMPS SHOULD GENERALLY HOLD IN THE LOWER 30S
INTERIOR...MID 30S CITY/COAST. AFTER COLLAB WITH
ALY/BOX...ISOTHERMAL SOUNDINGS REVEAL MORE OF A RAIN/SNOW
TRANSITIONS THAN FZRA OR SLEET. ALSO WOULD BE MORE SWAYED TOWARDS
FREEZING RAIN IF THERE WAS AN ARCTIC HIGH TO THE NORTH AND MORE OF A
CAD SIGNATURE.

SO WITH THIS SAID AM THINKING MOSTLY SNOW ACROSS INTERIOR...SNOW
LATE THURSDAY NIGHT MIXING WITH RAIN BY FRIDAY MORNING FROM
NYC/NASSAU COUNTY CORRIDOR NE INTO COASTAL CONNECTICUT...AND SNOW
CHANGING TO SLEET/RAIN ACROSS SUFFOLK COUNTY AND PERHAPS EXTREME
SE/CONN AND COASTAL NASSAU COUNTY.

GOING WITH A WEAKER AND SLIGHTLY FURTHER OFFSHORE GFS
SOLUTION...WILL CUT QPF AMOUNTS TO ABOUT 60 PERCENT OF MODEL OUTPUT.
THIS GIVING GENERALLY ABOUT 1/10 INCH ACROSS FAR NW ZONES...2/10 TO
4/10 ACROSS NYC/NE JERSEY WESTERN CONNECTICUT CORRIDOR...AND 3/10 TO
1/2 INCH ACROSS EASTERN LI AND SE CONN.

IN TERMS OF SNOW ACCUM WITH TEMPERATURES MAINLY IN THE UPPER 20 TO
LOW 30S...WILL BE GOING WITH A 10:1 SNOW TO LIQUID RATIO. ALL SNOW
ACROSS FAR NW SECTIONS BUT LESS QPF WILL HAVE 1 TO 3 INCH SNOW FALL.
NYC/NASSAU COUNTY INTO COASTAL CONN WILL START AS ALL SNOW...MIXING
WITH RAIN SOMETIME AFTER DAYBREAK...AND THEN POSSIBLY CHANGING TO
ALL RAIN FOR A PERIOD LATE FRIDAY MORNING/EARLY AFTERNOON. BEFORE
THE CHANGEOVER THIS AREA WILL SEE A QUICK 2 TO 4 INCHES OF
SNOW...RIGHT FOR THE FRIDAY MORNING RUSH. INTERIOR SOUTHERN
CONNECTICUT SHOULD SEE THE MOST WITH PRIMARILY SNOW AND QPF AMOUNT
OF 1/4 TO 4/10 OF AN INCH LIQUID...WITH A 3 TO 4 INCH SNOW FALL.
FURTHER SOUTH AND EAST ACROSS SUFFOLK COUNTY AND SOUTHERN MIDDLESEX
AND NEW LONDON A QUICKER CHANGEOVER TO RAIN WILL KEEP ACCUMULATION
LESS THAN AN INCH.

LOW PRESSURE WILL PULL INTO THE GULF OF MAINE FRI AFTERNOON WITH
BEST LIFT/MOISTURE AXIS PULLING NE OF THE AREA. BUT LIFT AHEAD OF
ANOTHER SHORTWAVE PIVOTING TO THE WEST OF THE CWA WILL MAINTAIN CHC
SNOW SHOWERS INTERIOR AND CHC RAIN/SNOW SHOWERS ALONG THE COAST
THROUGH FRIDAY AFTERNOON.

WESTERLY LOW-MID LEVEL FLOW FRIDAY EVENING/NIGHT SHOULD END ANY
PRECIP WITH SLOW CLEARING. WITH TIGHT GRADIENT AND ONLY MODERATE
CAA..TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL FRIDAY NIGHT.

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...
HIGH PRES NOSES ITS WAY INTO THE AREA ON SAT TO BRING DRY CONDITIONS
THROUGH SUN AFTERNOON. SEVERAL WEAK...MAINLY DRY CLIPPERS WILL MOVE
ACROSS THE AREA LATE SAT AND ON SUN...POSSIBLY TOUCHING OFF SOME
SNOW SHOWERS ON SUN. THE MAIN STORY WILL NOT BE PRECIPITATION...BUT
TEMPERATURES. AFTER MAX TEMPS IN THE UPPER 30S ON SAT...MAX TEMPS
DROP TO THE LOWER 30S ON SUN. SUN NIGHT...A POLAR FRONT WILL MOVE
ACROSS THE AREA AND A POLAR AIRMASS WILL BEGIN TO SPREAD INTO THE
AREA AS A DEEP UPPER LEVEL TROUGH ESTABLISHES ITSELF OVER THE
EASTERN THIRD OF THE NATION. 850MB TEMPS WILL RANGE FROM -17C TO
-19C ON MON...AND THEN AFTER THE PASSAGE OF ANOTHER COLD FRONT ON
MON...850MB TEMPS ALMOST -25C WILL SPREAD INTO THE AREA...RESULTING
IN HIGH TEMPS ON TUE IN THE TEENS AND LOWER 20S AND LOWS IN THE
SINGLE DIGITS TO LOWER TEENS. IN ADDITION...10-20MPH WINDS WILL
CREATE SINGLE DIGIT WIND CHILLS DURING THE DAY AND SUBZERO WIND
CHILLS AT NIGHT.
&&

.AVIATION...
VFR CONDITIONS FCST THROUGH 00Z FRI. INCREASING HIGH CI WILL
CONTINUE VERY EARLY THIS MORNING...THEN MID LEVEL DECK WILL
GRADUALLY LOWER DURING THE DAY TODAY. CIGS ARE EXPECTED TO REMAIN
VFR THROUGH THE DAY...RANGING FROM 3000-5000FT FROM ABOUT 15Z
ONWARD. HAVE KEPT THINGS DRY FOR THE 06Z SET OF TAFS...HOWEVER WILL
BE INTRODUCING SOME LIGHT PRECIP ON THE 12Z TAFS (STARTING AROUND
6Z). ICING ALOFT WILL BE A POTENTIAL PROBLEM FOR MUCH OF THE DAY.

WINDS HAVE BACKED AROUND TO SW OVERNIGHT AND WILL BECOME SOUTHERLY
BETWEEN 12Z AND 15Z. SPEEDS WILL BE GENERALLY REMAIN BELOW 10
KT...ALTHOUGH THE IMMEDIATE COASTAL TERMINALS COULD SEE 10-15 KT
SOUTHERLY FLOW AT TIMES.
&&

.MARINE...
WINDS AND SEAS REMAIN BELOW SCA LEVELS WITH HIGH PRESSURE SOUTH OF
THE AREAS WATERS.

TRANQUIL CONDITIONS WILL CONTINUE DURING THE DAY TODAY. TONIGHT...A
COASTAL STORM WILL MOVE NORTHEAST FROM THE MID ATLANTIC REGION...AND
BE IN A POSITION SOUTHEAST OF THE 40N/70W BENCHMARK AT 12Z FRIDAY.

THE NAM DOES NOT SHOW A TERRIBLY STRONG PRESSURE GRADIENT...HOWEVER
THE GFS BRINGS IN SOME STRONGER WINDS FOR FRIDAY NIGHT AND SATURDAY.
THINKING RIGHT NOW THAT THE GFS IS A BIT TO STRONG WITH THE SYSTEM
AND WILL PROBABLY GO WITH A SLIGHTLY WEAKER GFS SOLUTION.

WNA WATCH GUIDANCE SHOWING BUOY 44017 BUILDING TO MARGINAL SCA SEAS
ON THURSDAY AFTERNOON AND INTO THE EVENING...HOWEVER THIS ONLY LASTS
FOR A FEW HOURS. FOR NOW...AM NOT TOTALLY CONFIDENT THE SCA WILL
OCCUR AND WILL ONLY BRING SEAS UP TO 4 FT. OTHERWISE...I DONT THINK
SCA WILL BE NEEDED UNTIL DURING THE DAYTIME HOURS OF FRIDAY.

A MODERATE WESTERLY FLOW IS EXPECTED ON SATURDAY ON THE BACKSIDE OF
THE STORM...ALONG WITH SCA CRITERIA SEAS. WINDS AND SEAS THEN
SUBSIDE ON SUNDAY.

WILL STILL HAVE TO WATCH TIDES TOWARDS FRIDAY MORNING IF MODELS
TREND TOWARDS STRONG NE FLOW. RIGHT NOW FORECAST TIDAL DEPARTURES
FOR FRIDAY MORNING ARE AROUND 1 ONE FOOT WHICH SHOULD NOT CAUSE ANY
COASTAL FLOODING PROBLEMS. WE NEED 1.5 TO 2 FEET FOR MINOR TIDAL
FLOODING...AND 3+ FOR MODERATE.

&&

.HYDROLOGY...
GERNEALLY BETWEEN 1/10 TO 1/4 INCH QPF ACORSS WESTERN CWA...AND 1/4
TO 1/2 ACROSS EASTERN CWA FOR TONIGHT THROUGH FRIDAY AFTERNOON. SEE
DETAIL IN SHORT TERM PORTION OF AFD.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...SNOW ADVISORY FROM 1 AM TO 4 PM EST FRIDAY FOR CTZ005>010.

NY...SNOW ADVISORY FROM 1 AM TO 4 PM EST FRIDAY FOR NYZ069>077.

NJ...SNOW ADVISORY FROM 1 AM TO 4 PM EST FRIDAY FOR NJZ002>006-011.

MARINE...NONE.

&&

PUBLIC: NV
AVIATION/MARINE: BC
Hazardous weather outlook, Jan 31, 3:52 PM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
352 PM EST WED JAN 31 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-011000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
352 PM EST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COASTAL LOW WILL DEVELOP IN THE SOUTHEAST...AND MOVE OFF THE
MID ATLANTIC SHORE THURSDAY NIGHT. PRECIPITATION FROM THIS STORM
WILL SPREAD INTO THE AREA THURSDAY NIGHT THROUGH FRIDAY MORNING AS
THE STORM PASSES TO THE SOUTHEAST.

THE EXACT TRACK OF THIS STORM IS STILL UNCERTAIN AT THIS TIME...AND
WILL HAVE AN IMPACT ON THE AMOUNT AND TYPE OF PRECIPITATION THAT
FALLS OVER THE AREA. WHILE THE PRECIPITATION MAY START OUT AS
SNOW...THERE IS A GOOD CHANCE IT MAY MIX WITH AND AND EVENTUALLY
CHANGE TO RAIN...ESPECIALLY NEAR THE COAST. LIGHT ACCUMULATIONS
WILL BE POSSIBLE. STAY TUNED FOR FURTHER UPDATES. PLEASE REFER TO
THE ZONE FORECAST PRODUCT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THURSDAY NIGHT AND FRIDAY
MORNING FOR SNOWFALL REPORTS.

ANZ330-335-338-350-353-355-011000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
352 PM EST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MPS

Nearby

Snow Advisories in New York, 2007Snow Advisories in Connecticut, 2007Snow Advisories in New Jersey, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.